Aa
Aa
A
A
A
Close
Avatar universal

Oxycontin Withdrawels

Does anyone have any answers to how to better come off of Oxys? I am on my third day of tapering off from 120mg a day to today of 5 mg. I have no energy, and have read to take lots of vitamins, which do not seem to be helping. Its the New Year and was hoping to have this habit kicked. I've got three beautiful children who want their Mom back and I can hardly get out of bed.
59 Responses
Avatar universal
Don't beat yourself up for the hydro.  If you were in a detox center they would be giving you more than that.  If you can make it without any more that would be great.  If you feel like you can't take it do you have anybody that can hold a few Hydro's for you? Only because if you get too desperate you'll give up and go get the OC's. The worst of the withdrawel is the absolutely bone wrenching depression that follows. fatigue and thoughts that life will never ever get better. It's only a matter of weeks and you'll physically feel better. Right now it seems like forever, but some day, when your clean you'll realize how much time you wasted just being afraid of the withdrawel! You can get through this millions of people have done it. You are not alone in this. The leg thing is a killer, it felt like bugs were biting my bones.  My Dr. prescribed Quinine Sulfate and it worked for me.  It's actually an antimalarial drug. Take lots of hot baths. I was so weak when I detoxed it was torture to wait for the tub to fill, so I would just get in and out all night until it was cold, then I'd only have to suffer once instead of four times while I waited for the hot water. The orange juice is good and yes, if you can muster up a walk, do it. Your body stopped making its natural pain killers when you got hooked and exercise speeds up the bodies ability to produce its own endorphins again. Be careful with the clonidine though.  Did you get it from a Dr.? I'm asking because it can severely lower your blood pressure.  It definately helps but I could'nt take it every time as prescribed because my pressure would drop and I would pass out. Fun Fun Fun.  How far are you from Boca? Thats where my Dr. is. He does outpatient rapid detox and only costs around $450.00.  He saved my life. My home email is ***@****. Keep going you are gonna make it.  Has anyone told you that your worth it? Do you believe that? Ask yourself what it is you were staying numb for.  I got so isolated at the end I wouldn't even answer the phone, unless of course I was waiting for my dealer. It's amazing how much better I would feel just knowing they were available and relief was insight.  What a joke. I thought it was relief, now I see it was just another dose of agony. Find out what it is you hate about yourself so much that you want to punish yourself for. You can't be all bad you know, most addicts are creative intelligent people did you know that? It's true.
Avatar universal
Hi Jontyra, I can surely relate to what you are going through.  I was taking oxy's, 80-120 mg.'s a day, plus 20-40 mg.'s of norco ( heavy dose of vicodin).  Now I'm completely over the oxy's.  Hate them.  Tey are really downers.  Made me suicidal, withdrawn, etc.  I'm trying to taper off the norco's, down to 3-4 a day.  I, myself, am finding that smoking grass is really helping.  I can do this without fear of addiction to it, I'm always around it and never crave it.  But it is helping control my knee and back pain, and also the craving for more pills.  It also helps with my sense of humor and reminds me of the good in myself.  One thing I've come to really believe is that the pills are evil drugs, and steal the real inner you.  They are soul-snatchers.  Grass is different, at least for me.  I actually remember my self when I smoke, and find I'm only taking the norcos when I'm in real pain, not abusing them.  I'm not advocating substituting one drug for another, but grass is really like a medicinal herb in my case, and I'm using it with that intent.  Whatever works.  I hope you can stick it out.  Another thing that helps me is Valerian capsules.  I take them throughout the day, and 2 at night with 1 cap of 1HTP, a supplement.  The hot baths really do work for the restless leg syndrome, besides making you relax all over and also kill some time.  Using this forum is the best.  You know there are people who, even though they are suffering too, really care about you, and want to help you succeed.  Stay in there, Jontyra, good luck.
Avatar universal
Oops - meant to address my above post to lifeisbetter above her recovery; I posted to jontyra, who is struggling as I am. Just wanted to clarify this, as would love to hear lifeisbetter's insights on recovery.  To jontyra, hang in there, sweetie.  Love, Lisabet
Avatar universal
I have read your posts over the weeks.  I came of of 400mgs oxys, biting them in quarters for thr instant release.  Plus, 10 to 12 percs a day for 14 months, the highest and heaviest in the last 8 months.

I got 36 days opiate free, using the thomas recipe, it helped.  I stopped the clonidine yesterday, was taking 1 a day, no valium for two weeks,  I am taking 1 mgs klonopin 3 x a day.  I am down to two a day amd want to stop by tomorrow.  I have got 2 left.

I am going to NA  and PT, the pain is minimal.  Here is my question, Sleep attern is 2 or 3 hr. up for 2 hrs,sleep 1 hr.  I am working out and walking a mile everyday.  But I am so tired and fatigue, can snap and jack up my wife for the stupidest stuff and constant brain fog.  Shes in recovery and is dealing with it. I feel worse now than a week ago.  When did you start feeling strenghth and vitality?  This reminds me so much of meth withdrawls I went through in 88 CT at 120 mgs CT.  It was 6 months before I felt better. Is this what I can expect?

I have good hours after sleep, but man this is the longest WD I have had in 20 yrs. Any answers about your experiance sure would be appreciated.  Could you answer soon.  
Thanks,
Greg
Avatar universal
The script that I have for Clonidine is actually for my son. He is on adderall during the day and the Doc gave him the script for 1mg of clonidine to help him sleep at night if needed. He has not needed it so far. I actually went for a walk, after of course taking 2 BC powders and another Hydro. That is it for today. I did get the Thomas receipe, will need to have a few things picked up. I stayed in bed the majority of the day. Trying to stretch occationally and taking the hot bathes. They do seem to help. I will see how tonight goes. Hope I am still living tomorrow...Thanks for all the encouragment...
Avatar universal
Hey Brother,
Man ,i wished I was feeling as good as you . you are doing great. I am still opiate free. At least you made me feel better with your experiance , strength and message about wife and kids.

As for me, what a rough day, read my post C 16. went to a funeral of a friend from NA, got in to a motorcycle accident. Died clean with 11 years.  Left behind a wife and 3 young kids.  Went to a meeting, called my sponsor and now off to bed.

For me, I am just taking it and some times just barely making it a day a time. I would love to take a few of the oxy makers and under a doctors care, stick them in a room and have or make them take 1 80mg am and 1 80 mg pm along with perc325/10 every 4 hours for breakout pain for a month. Then see how the 5 th week goes for them.  Oxys are for terminal patients in my humble opinion or they are competing for the mexican black tar market.

Happy new year to you and yours and thanks for everything.
Strength and Honor
Greg
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.